Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 76, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 7, 2022, 9:02 PM MDT for Hidalgo County, New Mexico. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 9:02 PM MDT (03:02 UTC)
- Expired
- Aug 7, 2022, 10:45 PM MDT
- In force
- 103 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 169 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2670 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WGUS54 KEPZ 080302
FFWEPZ
NMC023-080345-
/O.NEW.KEPZ.FF.W.0076.220808T0302Z-220808T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
902 PM MDT Sun Aug 7 2022
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
West Central Hidalgo County in southwestern New Mexico...
* Until 945 PM MDT.
* At 902 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain in South of Animas. Between 0.5 and 1 inch of rain has
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Animas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3193 10882 3189 10879 3185 10877 3182 10877
3181 10880 3178 10886 3178 10890 3179 10892
3183 10893 3185 10892 3186 10887 3187 10885
3189 10883
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
449
WGUS54 KEPZ 080321
FFWEPZ
NMC023-080445-
/O.EXT.KEPZ.FF.W.0076.000000T0000Z-220808T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
921 PM MDT Sun Aug 7 2022
The National Weather Service in El Paso Tx/Santa Teresa has extended
the
* Flash Flood Warning for...
West Central Hidalgo County in southwestern New Mexico...
* Until 1045 PM MDT.
* At 921 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain in South of Animas. Between 1 and 1.5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Animas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3193 10882 3189 10879 3185 10877 3182 10877
3181 10880 3178 10886 3178 10890 3179 10892
3183 10893 3185 10892 3186 10887 3187 10885
3189 10883
FLASH FLOOD...RADAR INDICATED
$$
ABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 5:32 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 7, 5:32 PM MDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 532 PM MDT Sun Aug 7 2022 .AVIATION...00Z TAF CYCLE VFR conditions expected, but MVFR or brief IFR are possible with TSRA. All terminals have VCSH/VCTS ongoing, and this will continue to be the case through sunset, approx 03z. Following, chances for storms decrease. Winds will be variable around storms, but prevailing flow is expected to be easterly around 10 knots away from storms. More storms will be possible tomorrow afternoon. Cloud bases will be around 100 with VIS generally keeping to VFR though brief MVFR or IFR are possible in heavier rain. && .PREV DISCUSSION...209 PM MDT Sun Aug 7 2022... .SYNOPSIS... Monsoon season will continue for another week as moisture lingers across the area. Daily showers and thunderstorms will favor our mountains, but an occasional storm or two will cross the lowlands as well. Look for temperatures to stay seasonably warm with readings generally in the mid 90's daily. && .DISCUSSION... .SHORT TERM...Tonight and Monday... This morning's 12Z sounding showed a PW of 0.88", which is quite marginal for early August monsoonal moisture parameters. While we have seen additional moisture move in from the southeast this morning, we're still right around climate normals in terms of moisture today. Thus, not expecting an active evening of convective activity, with scattered mountain (30-50% coverage) and isolated lowland (10-25% coverage) thunderstorms. High pressure aloft remains fixed to our north over the southern Rockies today with a steady east flow through much of the atmospheric column. Steady storm motion westward is expected this evening, with thunderstorm outflows causing surface winds to be more variable overnight. Latest radar imagery shows rain showers forming off the Sacramento Mountains and reaching the US-54 corridor around Alamogordo, which may be the source of our more prominent outflows later tonight. Lowland highs will reach the upper 90's once again this evening with maybe a 100-degree reading in El Paso. Very similar temperatures expected again tomorrow. Higher PoPs in place tomorrow afternoon as model PWs increase to 1.2- 1.3" and surface instability jumps to 800-1000 J/kg. This will increase the coverage of storms Monday evening, especially with if outflow boundaries develop and add to low level lifting. While the best rain chances will still favor mountains zones, most of southern New Mexico will have an opportunity. The main threat with these storms will be hail and strong wind gusts. Cloud-layer mean winds of around 10 knots should reduce flash flooding concerns somewhat, however localized flooding will still be possible around stronger storms. && .LONG TERM...Monday night through Sunday... Long range models are in fairly good agreement on the overall evolution of the upper air pattern into the weekend. The feature that will be most important to us is an upper high that will slowly drift from the Four Corners to the central plains by the weekend. This will generally allow for an easterly flow over us with southerly flow displaced to our west. As such the primary monsoon plume will stay to our west as well. However, there will still be some lingering moisture over the Borderland. As such we will still see a handful of afternoon and evening storms on a daily basis. And as is usually the case, our mountains will likely see the greatest coverage of storms with lowland activity remaining more isolated. It does appear as if a westward moving wave will cross over us by late in the week as the upper ridge stays just to our north. Both the GFS and the ECMWF are bumping up PW values for late week, thus somewhat better storm coverage can be expected by Friday. However as this feature continues west, we will likely dry out a bit over the weekend. && .FIRE WEATHER... Low fire danger this week as opportunities for wetting rains continue. Typical monsoon pattern will remain in place with scattered showers and thunderstorms each afternoon and near normal temperatures. A few storms may produce locally heavy rainfall and rapid downstream rises in drainages and arroyos. Frequent lightning and gusty outflow winds are also possible. Relative humidity will dip to 30-40% midday, followed by excellent overnight recoveries. Smoke ventilation will be Good each afternoon with transport mainly to the W/NW. && && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 98 73 97 / 20 30 40 20 Sierra Blanca 69 89 68 90 / 20 30 40 20 Las Cruces 70 97 70 95 / 20 40 50 20 Alamogordo 69 92 68 91 / 20 40 40 40 Cloudcroft 50 68 49 67 / 20 60 50 60 Truth or Consequences 69 92 70 91 / 30 40 50 40 Silver City 63 85 63 85 / 40 50 60 60 Deming 68 96 68 94 / 30 50 60 20 Lordsburg 68 92 69 92 / 30 50 60 30 West El Paso Metro 74 97 74 96 / 20 40 50 20 Dell City 69 95 68 95 / 10 20 20 20 Fort Hancock 72 97 71 97 / 30 30 40 20 Loma Linda 67 89 67 88 / 20 30 40 30 Fabens 72 95 72 95 / 20 30 40 10 Santa Teresa 71 95 71 94 / 20 40 50 20 White Sands HQ 73 95 72 93 / 20 40 50 30 Jornada Range 69 93 69 92 / 20 40 50 30 Hatch 69 95 70 93 / 20 40 50 30 Columbus 69 94 70 94 / 30 50 50 10 Orogrande 70 93 70 92 / 20 30 40 30 Mayhill 55 79 54 79 / 20 50 50 50 Mescalero 56 79 54 77 / 20 60 50 60 Timberon 55 78 54 77 / 20 50 50 50 Winston 62 84 62 82 / 40 50 50 60 Hillsboro 67 90 67 90 / 30 40 50 40 Spaceport 68 92 68 91 / 20 40 50 40 Lake Roberts 58 83 59 82 / 40 60 60 60 Hurley 65 90 65 90 / 30 40 50 40 Cliff 62 92 62 91 / 40 50 50 60 Mule Creek 62 87 63 86 / 40 60 50 70 Faywood 67 89 67 88 / 30 50 60 40 Animas 66 92 67 92 / 40 50 60 30 Hachita 66 91 67 90 / 30 50 60 20 Antelope Wells 64 90 65 90 / 50 50 60 30 Cloverdale 61 85 62 85 / 50 60 70 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 30/27/34
Hazardous weather outlook, Aug 7, 10:12 AM MDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1012 AM MDT Sun Aug 7 2022 NMZ401>417-TXZ418>424-081700- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1012 AM MDT Sun Aug 7 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Isolated showers and thunderstorms this evening may cause localized flash flooding. Rain chances will be highest over the mountains and high terrain. Heavy rains may cause flows to rise in downstream drainages and arroyos, even if no rainfall occurred at a certain location. Storms may also produce gusty outflow winds and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday Daily thunderstorm chances will continue with scattered mountain and isolated lowland coverage. A few storms may produce heavy rain, gusty winds, and small hail. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged spotters to report any severe weather or significant flooding to the National Weather Service. Dennhardt
In the hours before
Special weather statement, Aug 7, 8:41 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service El Paso TX
841 PM MDT Sun Aug 7 2022
NMZ405-406-080315-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
841 PM MDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of west central Hidalgo
County through 915 PM MDT...
At 840 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Rodeo, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rodeo, Animas and Skeleton Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3183 10905 3193 10879 3179 10870 3155 10905
TIME...MOT...LOC 0240Z 059DEG 18KT 3179 10888
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TEXEIRAThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:14 PM MDT | Areal Flood Advisory | EPZ | Grant | 61 min |
| Aug 7, 8:41 PM MDT | Special Weather Statement | EPZ | Hidalgo | 34 min |
| Aug 7, 8:49 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 13 min |
| Aug 7, 9:11 PM MDT | Special Weather Statement | EPZ | Hidalgo | 34 min |
| Aug 7, 9:43 PM MDT | Special Weather Statement | EPZ | Hidalgo | 47 min |
| Aug 7, 10:21 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 114 min |
| Aug 8, 12:34 PM MDT | Areal Flood Advisory | EPZ | Otero | 56 min |
| Aug 8, 1:57 PM MDT | Areal Flood Advisory | EPZ | Grant | 57 min |
| Aug 8, 2:19 PM MDT | Areal Flood Advisory | EPZ | Grant | 116 min |
| Aug 8, 2:28 PM MDT | Special Weather Statement | EPZ | Otero | 32 min |
| Aug 8, 2:46 PM MDT | Special Weather Statement | EPZ | Doña Ana | 29 min |
| Aug 8, 3:17 PM MDT | Areal Flood Advisory | EPZ | Grant | 118 min |
| Aug 8, 4:23 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 46 min |
| Aug 8, 4:32 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 68 min |
| Aug 8, 4:39 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 42 min |
| Aug 8, 5:26 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 37 min |
| Aug 8, 5:30 PM MDT | Areal Flood Advisory | EPZ | Sierra | 44 min |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.